Purple toe is a condition where there might be bruising of the toe, or there might not be enough oxygen supply to the toes, which leads to discoloration of the skin. The condition is caused due to foot injuries, Raynaud's disease, lupus, peripheral artery disease, diabetes, frostbite, etc. If the discoloration is caused by injuries, treatment of the injury will resolve it. Otherwise, the underlying cause has to be identified and treated.
All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
Query: Hello doctor, My 12-year-old son has a possible fracture in his knee. We have an appointment at the fracture clinic after a week. However, his leg and foot turn purple every time he stands up. Though not bright purple, there is a significant difference compared to the other foot. Is it normal for ... Read Full »
Answer: Hello, Welcome to icliniq.com. I understand your son had an injury and has knee pain. Change in color when compared to the other foot is not normal. However, if your son had a fracture, he would not be able to stand up or walk. I suggest you get an X-ray of the affected area, both anteroposterior... Read Full »
Query: Hi doctor,Can you please tell me the significance of mild atherosclerotic vascular calcification on CT scan aorta or retroperitoneum? I am only 38-year-old. I have normal BP and lipid panel. I am not overweight do not smoke or drink. Sometimes get sharp chest pain and purple feet independent positio... Read Full »
Answer: Hello, Welcome to icliniq.com. I went through your query of chest CT (computed tomography) scan. Please upload the CT scan report. I need to know some more details about your chest pain. 1) Where is the exact location of your chest pain? 2) How long does it exist? 3) Is it on exertion or walk... Read Full »
Query: Hi doctor, I have purple toes and pain. I am taking Metformin, Alprazolam, Prozac, and Aspirin. Kindly help me. Read Full »
Answer: Hello, Welcome to icliniq.com I saw the picture attached (attachments removed to protect the patient's identity). It seems like it is a secondary Raynaud phenomenon. It is vascular insufficiency due to arterial disease caused by other entities. Since how many days you are having this? Any simil... Read Full »